Alert archive / Montana / High Wind Watches in 2019
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 29, 2019, 2:19 PM MST. It took effect at Dec 31, 2019, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2019, 2:19 PM MST (21:19 UTC)
- In effect from
- Dec 31, 2019, 5:00 AM MST
- Expired
- Dec 30, 2019, 1:54 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
656 WWUS75 KTFX 292119 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 219 PM MST Sun Dec 29 2019 MTZ009-010-048-301200- /O.NEW.KTFX.HW.A.0013.191231T1200Z-200101T1500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 219 PM MST Sun Dec 29 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From late Monday night through Wednesday morning. * IMPACTS...Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
706 WWUS75 KTFX 301123 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 423 AM MST Mon Dec 30 2019 MTZ009-010-048-302300- /O.CON.KTFX.HW.A.0013.191231T1200Z-200101T1500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 423 AM MST Mon Dec 30 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 35 to 45 mph, with gusts around 65 mph possible. * WHERE...Eastern Glacier, Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
780 WWUS75 KTFX 302054 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 154 PM MST Mon Dec 30 2019 MTZ009-010-048-311200- /O.UPG.KTFX.HW.A.0013.191231T1200Z-200101T1500Z/ /O.NEW.KTFX.HW.W.0014.191231T1200Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 154 PM MST Mon Dec 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. Gusts up to 80 mph are possible along areas immediately east of the Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 5 AM Tuesday to 11 AM MST Wednesday. Strongest winds are likely to occur Tuesday night through early Wednesday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ012-044-046-049-050-311200- /O.NEW.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ Cascade-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 154 PM MST Mon Dec 30 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From Tuesday evening through Wednesday morning. Strongest winds are likely to occur late Tuesday night through Wednesday morning. * IMPACTS...Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 29, 10:59 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 29, 10:59 AM MST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1059 AM MST Sun Dec 29 2019 ...Aviation Section Update... .UPDATE... With ridging continuing to dominate today, mostly fair weather is expected. A perturbation in the flow on the leading edge of the ridge continues to favor some snowfall along and west of The Divide. Only brief snow showers are expected to extend eastward beyond The Divide. Mid-shift forecast continues accurate; therefore, no changes will be made, at this time. - Fogleman .SYNOPSIS... A weak upper level disturbance will produce a few areas of light snow today along the divide and across the southern portions of Southwest MT. Seasonable temperatures today will transition into a slow warming trend for much of the week, with Friday likely being the warmest day. It will become windy at times starting on Tuesday, with a very windy day expected on Friday. && .DISCUSSION... Today through Monday...An upper level disturbance continues to slide southeastward across western MT this morning. Expect most of the accumulating snowfall to occur along and west of the divide, with just a few passing snow showers east of the divide. No winter weather advisories planned for our side of the divide at this time. Overall, afternoon temperatures today will warm close to seasonal normals, but with a cold start in some valleys of Southwest MT this morning, afternoon temperatures will be a bit below normal in this region. Mostly dry and slightly warmer conditions are expected on Monday. Tuesday through Thursday...The flow aloft will slowly transition to a more brisk westerly flow. There is the potential that high winds could now develop right near the front range of the Rockies on Tuesday night and a high wind highlight might be needed. Another round of light snow is forecast to move through Southwest MT late Tuesday night and through the day Wednesday. Overall snow accumulations of 1 to 3 inches look to be possible at lower elevations, with 4 to 8 inches in the mountains. Thus a winter highlight is still looking likely for this event over portions of the Rocky Mountain Front and Southwest MT. Overall temperatures will continue to slowly warm during this period, especially over North Central MT as downslope winds become stronger. Additionally, periods of snow are expected to continue on Thursday right near the divide, because of the moist westerly flow that develops. Friday through Sunday...Very strong winds still look likely over a good portion of Central and North Central MT on Friday. High wind highlights are looking more likely for this event. Afternoon temperatures will be mild over the region because of the winds on Friday. However, a cold front moves southward through the region Friday night, bringing with it another chance for snow. The best area for accumulating snowfall looks to be along the divide and across Southwest MT at this time. Winter highlights might also be needed for this event. For Saturday/Sunday...I did lower afternoon temperatures a few degrees below the National Blend, closer to the raw guidance, as most ensemble members prog the colder air moving into the region. Brusda && .AVIATION... Updated 1059 AM MST Sun Dec 29 2019 (29/18Z TAF Period) Begin this TAF period with KHLN MVFR OVC028. These conditions are expected to linger at KHLN until about 30/14Z when KHLN is forecast to improve to VFR conditions. Expect KWYS to become MVFR OVC020 during the evening and overnight hours. All other airfields are forecast to remain VFR throughout. Snowfall will occur west of and along The Great Divide, with some precipitation spilling over The Divide into the areas just to the east and adjacent to the mountains. Expect mountain obscurations, and icing conditions. - Fogleman && .PRELIMINARY POINT TEMPS/POPS... GTF 31 16 36 24 / 0 0 0 0 CTB 29 14 36 23 / 0 0 0 0 HLN 28 12 31 16 / 0 0 0 0 BZN 26 7 29 11 / 0 0 0 0 WYS 15 -8 21 -6 / 0 0 0 0 DLN 20 7 27 10 / 20 0 0 0 HVR 27 9 30 17 / 0 0 0 0 LWT 30 13 34 19 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.